Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Depth zero Boolean algebras

Author: Asher M. Kach
Journal: Trans. Amer. Math. Soc. 362 (2010), 4243-4265
MSC (2000): Primary 03D45
Published electronically: March 23, 2010
MathSciNet review: 2608405
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the class of depth zero Boolean algebras, both from a classical viewpoint and an effective viewpoint. In particular, we provide an algebraic characterization, constructing an explicit measure for each depth zero Boolean algebra and demonstrating there are no others, and an effective characterization, providing a necessary and sufficient condition for a depth zero Boolean algebra of rank at most $ \omega$ to have a computable presentation.

References [Enhancements On Off] (What's this?)

  • 1. C. J. Ash.
    A construction for recursive linear orderings.
    J. Symbolic Logic, 56(2):673-683, 1991. MR 1133094 (93a:03047)
  • 2. C. J. Ash and J. Knight.
    Computable structures and the hyperarithmetical hierarchy, volume 144 of Studies in Logic and the Foundations of Mathematics.
    North-Holland Publishing Co., Amsterdam, 2000. MR 1767842 (2001k:03090)
  • 3. Riccardo Camerlo and Su Gao.
    The completeness of the isomorphism relation for countable Boolean algebras.
    Trans. Amer. Math. Soc., 353(2):491-518 (electronic), 2001. MR 1804507 (2001k:03097)
  • 4. Rod Downey and Carl G. Jockusch.
    Every low Boolean algebra is isomorphic to a recursive one.
    Proc. Amer. Math. Soc., 122(3):871-880, 1994. MR 1203984 (95a:03044)
  • 5. Lawrence Feiner.
    Hierarchies of Boolean algebras.
    J. Symbolic Logic, 35:365-374, 1970. MR 0282805 (44:39)
  • 6. László Fuchs.
    Infinite abelian groups. Vol. II.
    Academic Press, New York, 1973.
    Pure and Applied Mathematics. Vol. 36-II. MR 0349869 (50:2362)
  • 7. Sergei S. Goncharov.
    Countable Boolean algebras and decidability.
    Siberian School of Algebra and Logic. Consultants Bureau, New York, 1997. MR 1444819 (98h:03044b)
  • 8. Lutz Heindorf.
    Alternative characterizations of finitary and well-founded Boolean algebras.
    Algebra Universalis, 29(1):109-135, 1992. MR 1145559 (93b:06027)
  • 9. N. G. Hisamiev.
    Criterion for constructivizability of a direct sum of cyclic $ p$-groups.
    Izv. Akad. Nauk Kazakh. SSR Ser. Fiz.-Mat., (1):51-55, 86, 1981. MR 614069 (82h:20042)
  • 10. Irving Kaplansky.
    Infinite abelian groups.
    Revised edition. The University of Michigan Press, Ann Arbor, Mich., 1969. MR 0233887 (38:2208)
  • 11. Jussi Ketonen.
    The structure of countable Boolean algebras.
    Ann. of Math. (2), 108(1):41-89, 1978. MR 0491391 (58:10647)
  • 12. Julia F. Knight and Michael Stob.
    Computable Boolean algebras.
    J. Symbolic Logic, 65(4):1605-1623, 2000. MR 1812171 (2001m:03086)
  • 13. R. S. Pierce.
    Countable Boolean algebras.
    In Handbook of Boolean algebras, Vol. 3, pages 775-876. North-Holland, Amsterdam, 1989. MR 991610
  • 14. J. B. Remmel.
    Recursive Boolean algebras.
    In Handbook of Boolean algebras, Vol. 3, pages 1097-1165. North-Holland, Amsterdam, 1989. MR 991614
  • 15. Hartley Rogers, Jr.
    Theory of recursive functions and effective computability. second edition,
    MIT Press, Cambridge, MA, 1987. MR 886890 (88b:03059)
  • 16. Robert I. Soare.
    Recursively enumerable sets and degrees: A study of computable functions and computably generated sets.
    Perspectives in Mathematical Logic. Springer-Verlag, Berlin, 1987. MR 882921 (88m:03003)
  • 17. John J. Thurber.
    Recursive and r.e. quotient Boolean algebras.
    Arch. Math. Logic, 33(2):121-129, 1994. MR 1271431 (95d:03083)
  • 18. John J. Thurber.
    Every $ {\rm low}\sb 2$ Boolean algebra has a recursive copy.
    Proc. Amer. Math. Soc., 123(12):3859-3866, 1995. MR 1283564 (96b:03047)
  • 19. Richard Watnick.
    A generalization of Tennenbaum's theorem on effectively finite recursive linear orderings.
    J. Symbolic Logic, 49(2):563-569, 1984. MR 745385 (85i:03152)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03D45

Retrieve articles in all journals with MSC (2000): 03D45

Additional Information

Asher M. Kach
Affiliation: Department of Mathematics, University of Connecticut, Storrs, Connecticut 06269

Keywords: Boolean algebras, Ketonen invariants, depth zero
Received by editor(s): June 9, 2008
Published electronically: March 23, 2010
Additional Notes: The author thanks his thesis advisor, Steffen Lempp, for all his guidance and suggestions; Christopher Alfeld, Robert Owen, and Daniel Turetsky for numerous conversations, comments, and corrections; and the anonymous referee for his/her comments.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society